Alert archive / Alabama / Wind Advisories in 2013
Wind Advisory 14, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Apr 14, 2013, 4:13 PM CDT for 4 counties in Alabama. It was in force for 107 min.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2013, 4:13 PM CDT (21:13 UTC)
- Expired
- Apr 14, 2013, 6:00 PM CDT
- In force
- 107 min
- Issued by
- NWS Birmingham, AL
Counties Barbour County, AL, Bullock County, AL, Pike County, AL, Russell County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
894 WWUS74 KBMX 142113 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT SUN APR 14 2013 ...BRIEF WINDY CONDITIONS SOUTHEAST... ALZ046-048>050-142300- /O.NEW.KBMX.WI.Y.0014.130414T2113Z-130414T2300Z/ BULLOCK-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...UNION SPRINGS...PHENIX CITY...TROY... EUFAULA 413 PM CDT SUN APR 14 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * TIMING...THROUGH 6 PM. * WINDS...WINDS GUSTING OUT OF THE SOUTHEAST 40 TO 50 MPH AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 24 MPH AND HIGHER... OR WIND GUSTS OF 36 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Apr 14, 3:51 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 14, 3:51 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 351 PM CDT SUN APR 14 2013 .DISCUSSION... SURFACE LOW CURRENTLY MOVING ACROSS THE NRN GULF TODAY...WITH RAIN WRAPPING AROUND THE N SIDE. RAIN PROGRESSING ACROSS THE SE PORTIONS OF C AL THIS AFTERNOON AND SHOULD BE COMPLETELY OUT OF THE AREA DURING THE EARLY EVENING. TIGHT PRESSURE GRADIENTS WILL CONTINUE BEHIND THE RAIN AND WILL KEEP WINDS UP FOR THE NEXT FEW HOURS. WINDS SHOULD TAPER DOWN AS LOW MOVES FURTHER AWAY. HOWEVER... LOW CLOUDS AND AREAS OF FOG ARE EXPECTED TO DEVELOP TONIGHT BEHIND THE RAIN WITH LOTS OF RESIDUAL MOISTURE. FOR MONDAY WITH THE LOW AND SHORTWAVE TO HAVE MOVED OFF TO THE ATLANTIC COAST AND SRLY FLOW RETURNING TO THE STATE...TEMPERATURES SHOULD WARM RIGHT BACK INTO THE 80S ONCE AGAIN. THE FIRST HALF OF THE WEEK WILL FEEL LIKE EARLY SUMMER AS MODELS CONTINUE TO INDICATE THE SURFACE RIDGE OFF TO THE E WITH ONSHORE WARM FLOW AND AN UPPER RIDGE OVER THE GULF. LOOK FOR ISOLATED TO SCATTERED AT TIMES DIURNALLY BASED HEAT INDUCED ACTIVITY BY TUE/WED AND MILD TEMPERATURES...BUT GENERALLY NOT BAD. AS WE LOOK AT THE EXTENDED AND THE 2ND HALF OF THE WEEK. MODEL CONSENSUS CONTINUES AND SPRING RETURNS WITH GOOD TIMING FOR OUR NEXT FRONTAL SYSTEM FOR THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM LOOKS GOOD WITH TIMING YES BUT STILL NOT QUITE AS IMPRESSIVE AS LAST WEEK WITH THE FRONT PROGGED TO MOVE THROUGH IN THE LATE NIGHT HOURS THU INTO THE MORNING FRI. COULD HAVE SOME ENHANCEMENT OF ACTIVITY WITH A 40-60 KT TAIL END JET COMING ACROSS THE NRN HALF OF THE AREA. DEW POINTS LOOK TO RUN IN THE LOWER TO MID 60S AHEAD OF FRONT. HOWEVER...SYSTEM LOOKS TO DECREASE IN INTENSITY WITH NIGHTFALL AND ITS PROGRESSION AND THE SURFACE LOW MOVES NE TWD ERN CANADA AND FURTHER AWAY...WITH NO VISIBLE SECONDARY LOW ACROSS THE SRN END OVER US ATTM. SO WILL CONTINUE TO WATCH...SHOULD STILL PLENTY OF FORCING AROUND THE FRONT AND SHEAR WILL REMAIN WITH A STRONG TO SEVERE LOW CONFIDENCE EVENT. TIMING IS GOOD...DYNAMICS JUST OK FOR NOW. 08/MK && .AVIATION... 18Z TAF DISCUSSION. TOUGH FORECAST PERIOD DUE TO VARIOUS IMPACTS FROM A GULF LOW PRESSURE SYSTEM. FIRST OFF...RAIN SHIELD SHOULD CONTINUE TO PUSH EASTWARD THRU THE AFTERNOON WITH RAIN ENDING FROM WEST TO EAST BY LATE AFTERNOON. A FEW EMBEDDED TS WILL ALSO CONTINUE ACROSS THE SOUTH OVER THE NEXT HOUR OR SO. SECOND ISSUE BECOMES WIND SPEED/DIRECTION. WINDS ACROSS THE NORTH HAVE BEEN FAIRLY CONSISTENT IN DIRECTION (SE) AND SPEEDS HAVE GENERALLY BEEN AROUND 5-10 KTS. A FEW GUSTS UP TO 20 KTS ARE POSSIBLE ONCE THE THE RAIN ENDS. AS FOR THE SOUTH...HAVE SEEN SOME DIRECTIONAL CHANGES OVER THE PAST HR OR SO...PROBABLY DUE TO BETTER PROXIMITY TO THE SFC LOW CENTER. HAVE LESS CONFIDENCE IN WIND DIRECTION FOR MGM/TOI IN THE SHORT-TERM DUE TO THIS. GUSTS UP TO 20 KTS WILL BE POSSIBLE HERE AS WELL OVER THE NEXT COUPLE OF HOURS. LAST DIFFICULTY WILL BE THE CIG FORECAST. BASICALLY HAD TO THROW OUT ALL OF THE SHORT TERM GUIDANCE AS NONE OF THE MODELS ARE HANDLING CURRENT TRENDS WELL AT ALL. STILL BELIEVE THAT CIGS WILL LOWER THRU THE PERIOD...EVENTUALLY FALLING TO IFR AND PERHAPS LIFR OVERNIGHT...AS ISENTROPIC LIFT SETS IN ACROSS THE AREA. HAVE LOW CONFIDENCE IN THE TIMING OF THE ONSET OF THE LOWEST CIGS OR EXACTLY HOW FAR THEY WILL FALL. VIS REDUCTIONS WILL BE HEAVILY DEPENDENT ON CIG HEIGHTS. AREAS THAT OBSERVE THE LOWEST CIGS WILL LIKELY ALSO SEE THE LOWEST VIS. BE PREPARED FOR MULTIPLE CHANGES/ADJUSTMENTS TO THE FORECAST. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 54 78 60 81 62 / 10 10 10 20 20 ANNISTON 55 77 61 81 63 / 10 10 10 20 20 BIRMINGHAM 56 79 63 83 64 / 10 10 10 20 20 TUSCALOOSA 56 81 65 84 64 / 10 10 10 20 20 CALERA 56 79 63 82 64 / 10 10 10 20 20 AUBURN 57 80 63 82 63 / 20 10 10 20 20 MONTGOMERY 59 83 66 85 64 / 10 10 10 20 20 TROY 58 82 64 83 62 / 30 10 10 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/19
Hazardous weather outlook, Apr 14, 1:17 PM CDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 117 PM CDT SUN APR 14 2013 ALZ011>015-017>050-151830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 117 PM CDT SUN APR 14 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE OF SEVERE THUNDERSTORMS...INCLUDING A THREAT OF TORNADOES...THURSDAY NIGHT INTO FRIDAY. THERE IS STILL UNCERTAINTY REGARDING THE POTENTIAL STRENGTH OF THIS SYSTEM...AND ADJUSTMENTS TO THE THREATS ARE POSSIBLE OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NECESSARY THURSDAY NIGHT AND FRIDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 11:26 AM CDT | Areal Flood Advisory | BMX | Marengo, Sumter | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.